Learn from patients with pain similar to yours

CatchMyPain Community and Pain Diary App to manage chronic illness

300-900mg gaba overnight?

Apr 27, 2016 7:05 PM

Anyone heard of suddenly going from 100mg 3x/day to 300mg of Gabepentin 3x/day?
Pain doc said she was tapering me Off in hope my Ins will approve a new med that's only for fibro.
Today, after a week, I couldn't stand or even drink water. Could only sleep. (Read side effects and think gaba was the cause.)
Or am I off base here?

Apr 27, 2016 7:14 PM

Whether starting or stopping gapapentin, it should always be down very slowly. I have seen severe withdrawal from drastic decrease of gapapentin. Rapid increase can also lead to many of the reported side effects. Most neuropathic medications need to be changed slowly as brain receptors take time to respond and acclimate to the changes. Dr. M

Apr 27, 2016 7:52 PM

Thank you for responding. Calling doc and pharmacy tomorrow. There must be a significant mistake in my Rx.
It's scary. I couldn't have thought to call them today. Was way too over medicated.

Apr 27, 2016 10:05 PM

I went from 300 twice a day to 300/300/600. Didn't faze me but others have had issues with gabapentin.

Apr 27, 2016 11:16 PM

Yes, tried reading online. I'm not positive it was from that? but when i woke earlier I couldn't open one eye, pulled it open, but couldn't rise, was in a state like when you're going under anesthesia and are trying to force yourself to talk or finish a thought... Later made it upstairs scared - looking for help, but fell into a deep sleep? in my granddaughters bed, closest one, which I'd never lain in. I woke hours later still really out of it, then got back to my own bed & slept more. Feeling somewhat better and ate bread just now.
Anyone heard of this kind of reaction to gaba?

Apr 28, 2016 8:05 AM

I took high doses of gabapentin before with no reaction, also had it raised to 7 pills a day without any help at all.

Apr 28, 2016 12:18 PM

7autoimmunes, My doc started me on 300 mg 3x/day and all I could do was sleep. They had to reduce it to 100 mg 3/day.

Apr 28, 2016 12:24 PM

Oops, didn't mean to hit post!

Every time they try raising it to that dose (300*3) I'm oversedation. Doc said it's likely something to do with the way I over & under metabolize various meds. I have 2 genetic defects with medicines identified. One is the MTHFR gene, making B vitamin absorption/metabolization abnormal, and the other is (can't remember gene) over metabolization/absorption of benzodiazepine meds. Doc thinks there are more due to my reactions to so many meds, but insurance won't cover for additional tests so we can find out.

Take it easy when you are on it and let your doctor know every deadfall of experience you go through. You may be unable to take gabapentin. Hugs & prayers! 🙂💕🙏🌼

Apr 28, 2016 6:34 PM

I was started on 100 mlg and it wasn't cutting it, so I take 300 mlg in the morning and 2/300 mlg capsules at night and it does ok, I may have to have it upped because the pain in my left foot the last few days has been so bad that I can't barley put pressure on it.

Apr 30, 2016 6:35 AM

I went from 300 am & noon, 600 at night to 600, 600 & 1800. No problems.

Apr 30, 2016 12:13 PM

7autoimmunes, I was on Gabapentin many years ago and was not able to take it. The side effects were horrible and had to come off of them. I was weaned off so slowly that I wanted to just stop on my own but didn't feel well even weaning off the correct way. Seems that the doctor is taking you off too quickly. Perhaps you should call the doctor, then he would listen and take you off slower. If the doctor doesn't know what's going on, then there isn't any way he'll do anything for you. I hope that the doctor is able to help you and wean you down more slowly so that you are not in the condition you're in now. If you can't stand and can't even drink water, then that's unacceptable and the doc needs to do something to make it better. {{{Hugs}}} and have a better day. 💕🙏🏻🌻😊

May 04, 2016 7:05 AM

I've just started it and they're building me up so slowly! Only 100mg at night and will add another 100mg every 2 weeks until it gives adequate relief. I'm quite slight and doc couldn't emphasise enough how important it was to build up slowly to avoid the worse effects. I hope you figure something out 💕

Ready to start relieving your pain?

Join Community